Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sverd

Reporting back concerning hair loss and post accutane

Recommended Posts

I feel like Im in a nightmare. A year ago I stopped accutane after taking it for two months due to a ton of hair loss. Luckily this side effected subsided after about 6 months and the hair grew back, but the 2 months was enought to keep my skin relatively clear. Well I think the effect must have worn off or something because 2 months ago I woke one morning and surprisingly I had about 4 or 5 red bumps on both cheeks. I thought it was just a phase or allergic reaction but boy was I wrong, it all went downhill from there. I look in the mirror and I can't recognize myself, I have cystic and nodular acne all over both sides of my face; on my cheecks, along my jawline, and now beginning to creep up alongside my eyes. The thing is that my acne is now much much worse then it EVER was before taking accutane, I hardly leave my room anymore. Before this started I could control my acne a little bit by altering my diet but this new type of acne I'm getting is completely out of control. Does anyone have any thoughts on my situation and what could have caused this? I just graduated high school and almost turning 18, everyone myself included was certain I was past this stage in my life until 2 months ago.

edit: this info is probably useless but the areas on either side of my nose are completely clear as well as my forehead, my dad failed to lighten up the situation when he described my acne as a "beard".

I'm no expert but I have a pseudo theory as to why this is happening. Accutane causes dry skin which leads to less acne. 2 months ago my skin also started becoming very oily and greasy every hour or so. Maybe all this is somehow a buildup of what was being held back by accutane for the past year.

Share this post


Link to post
Share on other sites

Dolph you know me, you know what i'm going to say. I think i remember you being on 20-40mg ish? well i would say go even lower if you are desperate on taking it. Before you do that though, i really think you should get a home light unit. They are pretty efficient and have no side effects!!

Share this post


Link to post
Share on other sites

I don't think it will have in any way been caused by the accutane. The tane probably just stopped t getting this bad sooner. Acne severity can vary over time...how old are you?

Share this post


Link to post
Share on other sites

I'm kind of skeptical about Accutane having caused this, but you never know. If you absolutely don't want to go on Accutane again, I suggest trying LED (red and blue light) therapy. The red light works on inflammation, and the blue light works on bacteria. I've seen it work for some people. Otherwise, I'd suggest a longer term, low-dose session of Accutane.

Best of luck, dude!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×